On the diameters of McKay graphs for finite simple groups

Martin W. Liebeck, Aner Shalev, Pham Huu Tiep

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

Let G be a finite group, and α a nontrivial character of G. The McKay graph ℳ(G, α) has the irreducible characters of G as vertices, with an edge from χ1 to χ2 if χ2 is a constituent of αχ1. We study the diameters of McKay graphs for simple groups G of Lie type. We show that for any α, the diameter is bounded by a quadratic function of the rank, and obtain much stronger bounds for G = PSLn(q) or PSUn(q).

Original languageEnglish (US)
Pages (from-to)449-464
Number of pages16
JournalIsrael Journal of Mathematics
Volume241
Issue number1
DOIs
StatePublished - Mar 2021

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint

Dive into the research topics of 'On the diameters of McKay graphs for finite simple groups'. Together they form a unique fingerprint.

Cite this